Riesz potentials and amalgams
Annales de l'Institut Fourier, Tome 49 (1999) no. 4, pp. 1345-1367.

Soit (M,d) un espace métrique, muni d’une mesure borélienne μ telle que la mesure μ(B(x,ρ)) de la boule B(x,ρ) de centre x et de rayon ρ soit polynomiale en ρ. Un amalgame A p q (M) est un espace de fonctions qui ressemble localement à L p (M) et globalement à L q (M). On étudie les applications linéaires entre amalgames dont les noyaux se comportent comme d(x,y) -a quand d(x,y)1 et comme d(x,y) -b quand d(x,y)1. On démontre un théorème de régularité du type Hardy–Littlewood–Sobolev pour l’opérateur de Laplace–Beltrami sur certaines variétés riemanniennes et pour certains opérateurs sous-elliptiques sur les groupes de Lie à croissance polynomiale.

Let (M,d) be a metric space, equipped with a Borel measure μ satisfying suitable compatibility conditions. An amalgam A p q (M) is a space which looks locally like L p (M) but globally like L q (M). We consider the case where the measure μ(B(x,ρ) of the ball B(x,ρ) with centre x and radius ρ behaves like a polynomial in ρ, and consider the mapping properties between amalgams of kernel operators where the kernel kerK(x,y) behaves like d(x,y) -a when d(x,y)1 and like d(x,y) -b when d(x,y)1. As an application, we describe Hardy–Littlewood–Sobolev type regularity theorems for Laplace–Beltrami operators on Riemannian manifolds and for certain subelliptic operators on Lie groups of polynomial growth.

@article{AIF_1999__49_4_1345_0,
     author = {Cowling, Michael and Meda, Stefano and Pasquale, Roberta},
     title = {Riesz potentials and amalgams},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {49},
     number = {4},
     year = {1999},
     pages = {1345-1367},
     doi = {10.5802/aif.1720},
     mrnumber = {2000i:47058},
     zbl = {0938.47027},
     language = {en},
     url = {aif.centre-mersenne.org/item/AIF_1999__49_4_1345_0/}
}
Cowling, Michael; Meda, Stefano; Pasquale, Roberta. Riesz potentials and amalgams. Annales de l'Institut Fourier, Tome 49 (1999) no. 4, pp. 1345-1367. doi : 10.5802/aif.1720. https://aif.centre-mersenne.org/item/AIF_1999__49_4_1345_0/

[1] J.-P. Bertrandias, C. Datry and C. Dupuis, Unions et intersections d'espaces Lp invariantes par translation ou convolution, Ann. Inst. Fourier, Grenoble, 28-2 (1978), 53-84. | Numdam | MR 81g:43005 | Zbl 0365.46029

[2] R.L. Bishop and R.J. Crittenden, Geometry of Manifolds, Academic Press, New York, 1964. | Zbl 0132.16003

[3] C. Carathéodory, Untersuchungen über dire Grundlagen der Thermodynamik, Math. Ann., 67 (1909), 355-386.

[4] J. Cheeger, M. Gromov and M. Taylor, Finite propagation speed, kernel estimates for functions of the Laplace operator, and the geometry of complete Riemannian manifolds, J. Differential Geom., 17 (1982), 15-53. | MR 84b:58109 | Zbl 0493.53035

[5] W.L. Chow, Über Systeme von linearen partiellen Differentialgleichungen erster Ordnung, Math. Ann., 117 (1940), 98-115. | JFM 65.0398.01 | MR 1,313d | Zbl 0022.02304

[6] T. Coulhon, Dimension à l'infini d'un semi-groupe analytique, Bull. Sci. Math., 114 (1990), 485-500. | MR 91k:47091 | Zbl 0738.47032

[7] T. Coulhon, Noyau de la chaleur et discrétisation d'une variété riemannienne, Israel J. Math., 80 (1992), 289-300. | MR 93k:58213 | Zbl 0772.58055

[8] T. Coulhon, L. Saloff-Coste, Variétés riemanniennes isométriques à l'infini, Rev. Mat. Iberoamericana, 11 (1995), 687-726. | MR 96m:53035 | Zbl 0845.58054

[9] T. Coulhon, L. Saloff-Coste, Semi-groupes d'opérateurs et espaces fonctionnels sur les groupes de Lie, J. Approx. Theory, 65 (1991), 176-199. | MR 92c:47049 | Zbl 0745.47030

[10] C.B. Croke, Some isoperimetric inequalities and eigenvalue estimates, Ann. Sci. Ecole Norm. Sup., 13 (1980), 419-435. | Numdam | MR 83d:58068 | Zbl 0465.53032

[11] E.B. Davies, Heat Kernels and Spectral Theory, Cambridge Tract in Math. 92, Cambridge University Press, Cambridge, 1989. | MR 90e:35123 | Zbl 0699.35006

[12] E.B. Davies, Gaussian upper bounds for the heat kernels of some second order operators on Riemannian manifolds, J. Funct. Anal., 80 (1988), 16-32. | MR 90k:58213 | Zbl 0759.58045

[13] E.B. Davies and M.M.H. Pang, Sharp heat bounds for some Laplace operators, Quart. J. Math. Oxford, 40 (1989), 281-290. | MR 91i:58142 | Zbl 0701.35004

[14] G.B. Folland and E.M. Stein, Estimates for the ∂b-complex and analysis on the Heisenberg group, Comm. Pure Appl. Math., 27 (1974), 429-522. | MR 51 #3719 | Zbl 0293.35012

[15] J.J.F. Fournier and J. Stewart, Amalgams of Lp and lq, Bull. Amer. Math. Soc. (N.S.), 13 (1985), 1-21. | MR 86f:46027 | Zbl 0593.43005

[16] F. Holland, Harmonic analysis on amalgams of Lp and lq, J. London Math. Soc., 10 (1975), 295-305. | MR 51 #11013 | Zbl 0314.46029

[17] L. Hörmander, Hypoelliptic second-order differential equations, Acta Math., 119 (1967), 147-171. | MR 36 #5526 | Zbl 0156.10701

[18] M. Kanai, Rough isometries, and combinatorial approximation of non-compact Riemannian manifolds, J. Math. Soc. Japan, 37 (1985), 391-413. | MR 87d:53082 | Zbl 0554.53030

[19] P. Li and S.T. Yau, On the parabolic kernel of the Schrödinger operator, Acta Math., 156 (1986), 153-201. | MR 87f:58156 | Zbl 0611.58045

[20] A. Nagel, E.M. Stein and S. Wainger, Balls and metrics defined by vector fields. I: Basic properties, Acta Math., 155 (1985), 103-147. | MR 86k:46049 | Zbl 0578.32044

[21] D.W. Robinson, Elliptic Operators and Lie Groups, Oxford Mathematical Monographs, Oxford University Press, Oxford, 1991. | Zbl 0747.47030

[22] L. Saloff-Coste, Uniformly elliptic operators on Riemannian manifolds, J. Differential Geom., 36 (1992), 417-450. | MR 93m:58122 | Zbl 0780.58042

[23] N.Th. Varopoulos, Analysis on Lie groups, J. Funct. Anal., 76 (1988), 346-410. | MR 89i:22018 | Zbl 0634.22008

[24] N.Th. Varopulos, L. Saloff-Coste and T. Coulhon, Analysis and Geometry on Groups, Cambridge Tract in Math. 100, Cambridge University Press, Cambridge, 1992. | Zbl 0813.22003

[25] S.-T. Yau, Some function theoretic properties of complete Riemannian manifolds and their applications to geometry, Indiana Univ. Math. J., 25 (1976), 659-670. | MR 54 #5502 | Zbl 0335.53041